MAUDE Adverse Event Report: SPINAL ELEMENTS, INC OVERWATCH; SOLID SCREW DRIVER

SPINAL ELEMENTS, INC OVERWATCH; SOLID SCREW DRIVER
Catalog Number 108-107-01-S
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned device confirmed that the device is fractured and the distal tip is missing.The remains of the returned device were measured and met specifications.No images or objective evidence of the event were provided confirming the device tip was left in patient.Based on available information the event is likely the result of patient anatomy/ osteosclerotic bone (as reported) requiring excessive force and result of surgical technique (excessive force).Though no patient injury reported, the instrument and its tip are a non surgical grade (non implantable) stainless steel, is not suitable for implantation (possible long-term consequence) and is not intended to remain in the patient.
 
Event or Problem Description
On (b)(6) 2026 patient underwent revision surgery to remove hardware for spinal fusion surgery for adjacent segment disease after successful fusion had occurred at index level.Reportedly due to the patient's sclerotic bone and bone ingrowth, the bone screw was fused to the bone.Intra-operatively excessive force was use and the bone screwdriver device fractured at the tip.The surgeon elected to leave the bone screw and the device tip encased in the screw head and completed the procedure.

Brand Name
OVERWATCH
Common Device Name
SOLID SCREW DRIVER
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer (Section G)
SPINAL ELEMENTS
3115 melrose dr
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose dr
carlsbad, CA 92010
MDR Report Key25124977
Report Number3004893332-2026-00003
Device Sequence Number10694351
Product Code LXH
UDI-Device Identifier00840916134686
UDI-Public(01)00840916134686(10)250857(11)250922
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K191576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number108-107-01-S
Device Lot Number250857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown